Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 30, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 16, 2006, 8:41 PM CDT for Harmon County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2006, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 16, 2006, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Harmon County, OK
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 2664 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 170140 TOROUN OKC057-170215- /O.NEW.KOUN.TO.W.0030.060617T0141Z-060617T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 841 PM CDT FRI JUN 16 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... HARMON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 915 PM CDT * AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER HARMON COUNTY...MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL GENERALLY REMAIN IN RURAL AREAS OF HARMON COUNTY. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3472 9985 3463 9984 3470 9968 3487 9973 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 16, 1:53 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jun 16, 1:53 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 153 PM CDT FRI JUN 16 2006 .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE BY THE TIME IT REACHES THE CENTRAL THIRD OF THE PANHANDLES LATE THIS AFTERNOON. SOME OF THESE MAY MOVE INTO WESTERN OK BY MID-EVENING. THE APPROACHING UPPER TROUGH, INCREASED DEEP-LAYER MOISTURE, AND A LOW LEVEL JET OVERNIGHT SHOULD GENERATE SHOWERS AND THUNDERSTORMS IN A LARGER AREA OF RAIN OVER THE WESTERN HALF OF OK AND ADJACENT PARTS OF TX. WEAK UPPER FLOW FROM THE SOUTHWEST AND A STRONGER SOUTH TO SOUTHWEST LOW LEVEL JET WILL HELP MAINTAIN THIS COMPLEX OF RAIN THROUGH THE NIGHT. SOME TRAINING IS EXPECTED. AS THIS AREA MOVES INTO CENTRAL OK SATURDAY MORNING, THERE MAY BE A LULL IN THE GENERAL RAIN BEFORE THE UPPER TROUGH MOVES INTO OK SATURDAY NIGHT. THIS WILL LESSEN THE MOVEMENT OF RAIN AND ALLOW HEAVY RAINFALL IN PARTS OF CENTRAL OK SATURDAY NIGHT INTO SUNDAY MORNING. SMALL AREAS MAY HAVE FLOODING PROBLEMS BY SUNDAY MORNING, BUT OVERALL, FLOODING IS NOT EXPECTED AS THE RAINS TONIGHT AND SATURDAY NIGHT SHOULD BE LARGELY IN DIFFERENT AREAS. THE UPPER LOW IS FORECAST TO MOVE SLOWLY INTO WESTERN AR OR NORTHEAST TX THROUGH TUESDAY, WITH ATTENDANT LOW POPS IN SOUTHEAST AND SOUTH CENTRAL OK. THE REST OF THE WEEK APPEARS TO BE DRY WITH AN UPPER RIDGE BUILDING FROM THE SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 82 69 86 / 50 80 60 40 HOBART OK 70 84 67 89 / 70 50 40 30 WICHITA FALLS TX 72 87 70 88 / 50 60 60 40 GAGE OK 67 82 64 89 / 80 40 30 20 PONCA CITY OK 70 81 67 85 / 50 70 60 60 DURANT OK 72 86 71 85 / 30 60 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jun 16, 7:00 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT FRI JUN 16 2006
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND MOST OF WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM BRAMAN... TO PIEDMONT...
TO WAURIKA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS ARE
POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD REMAIN PREPARED FOR SEVERE WEATHER
OPERATIONS THIS EVENING.
DISCUSSION...
THUNDERSTORMS DEVELOPED ON FRIDAY OVER THE CENTRAL AND SOUTHERN HIGH
PLAINS... IN ADVANCE OF A SLOW-MOVING UPPER-LEVEL LOW. THE LOW WAS
CENTERED OVER SOUTHEASTERN COLORADO AS OF EARLY THIS EVENING... AND
WILL MOVE SLOWLY EAST INTO KANSAS TONIGHT. AHEAD OF THIS SYSTEM...
THUNDERSTORMS WILL MOVE EAST ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS THIS EVENING... AND INTO CENTRAL OKLAHOMA AND NORTH
CENTRAL TEXAS AFTER DARK. SHEAR AND INSTABILITY WILL SUPPORT
ORGANIZED SEVERE THUNDERSTORMS THIS EVENING. THE STORMS WILL LIKELY
ORGANIZE INTO A LINE AND MOVE EAST OVERNIGHT... REACHING EASTERN
OKLAHOMA BY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE LIKELY WITH THUNDERSTORMS ACROSS THE
SLIGHT RISK AREA TONIGHT AS STORMS REDEVELOP OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO CONTINUE ON SATURDAY ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THESE STORMS COULD BE
SEVERE... ESPECIALLY SATURDAY AFTERNOON. THUNDERSTORM CHANCES
CONTINUE THROUGH TUESDAY. HOWEVER CHANCES OF SEVERE WEATHER WILL
REMAIN LOW AFTER SATURDAY.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH THE SLOW MOVING UPPER LOW COULD
RESULT IN LOCALIZED FLOODING LATE SATURDAY INTO SUNDAY... ESPECIALLY
ACROSS PORTIONS OF SOUTHERN AND SOUTHEASTERN OKLAHOMA.
JAMES/24In the hours before
Local storm report, Jun 16, 7:49 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 1 SSW CHEYENNE 35.60N 99.68W
06/16/2006 E1.00 INCH ROGER MILLS OK PUBLIC
&&
JPIKESpecial weather statement, Jun 16, 8:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 PM CDT FRI JUN 16 2006 OKZ015-016-170145- DEWEY OK-CUSTER OK- 808 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES. STRONG THUNDERSTORMS MOVING NORTHEAST AT 40 MPH WILL MOVE ACROSS CUSTER AND DEWEY COUNTIES. WIND GUSTS TO NEAR 55 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS. PEOPLE IN CUSTER AND DEWEY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Special weather statement, Jun 16, 8:13 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 813 PM CDT FRI JUN 16 2006 TXZ083-170145- HARDEMAN TX- 813 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF GOODLETT AT 813 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN HARDEMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Local storm report, Jun 16, 8:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 W SWEETWATER 35.42N 99.99W
06/16/2006 E1.00 INCH BECKHAM OK PUBLIC
&&
JPIKESpecial weather statement, Jun 16, 8:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CDT FRI JUN 16 2006 OKZ006-170200- ALFALFA OK- 821 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. STRONG THUNDERSTORMS WERE LOCATED IN EASTERN WOODS COUNTY AT 821 PM CDT...MOVING NORTHEAST AT 40 MPH. AS THE STORMS MOVE INTO ALFALFA COUNTY... WIND GUSTS TO NEAR 50 MPH ARE LIKELY AND POSSIBLY SOME SMALL HAIL. PEOPLE IN ALFALFA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Local storm report, Jun 16, 8:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 WSW HOLLIS 34.66N 100.00W
06/16/2006 E0.75 INCH HARMON OK PUBLIC
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Jun 16, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 53 min |
| Jun 16, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 50 min |
| Jun 16, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| Jun 16, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 62 min |
| Jun 16, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 53 min |
| Jun 16, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Jun 16, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 67 min |
| Jun 16, 9:51 PM CDT | Tornado Warning | OUN | Jackson | 24 min |
| Jun 16, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 50 min |
| Jun 16, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 58 min |
| Jun 16, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| Jun 16, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 43 min |
| Jun 16, 11:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 44 min |
| Jun 16, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Jun 16, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 39 min |
| Jun 17, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 56 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 59 min |
| Jun 17, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 44 min |
| Jun 17, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 66 min |
| Jun 17, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Jun 17, 2:02 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Jun 17, 2:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 46 min |
| Jun 17, 2:36 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 39 min |
| Jun 17, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| Jun 17, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 49 min |
| Jun 17, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 31 min |
| Jun 17, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Jun 17, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 26 min |
| Jun 17, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 51 min |
| Jun 17, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 67 min |
| Jun 17, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 51 min |
| Jun 17, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 46 min |
| Jun 17, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 48 min |
| Jun 17, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| Jun 17, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 47 min |
| Jun 17, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 37 min |
| Jun 17, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 44 min |
| Jun 17, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 47 min |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.